Pretty angry!!!

I called my rheumy's PA 3 weeks age to say I had to stop taking the prednisone as it had caused some pretty horrible side effects culminating on my having a car accident. i have heard nothing back until today when some woman from the hospital rang saying she has a referral from yesterday from rheumy booking me in for a bone density as I am taking prednisone. Really!!!!! So I ring the PA and she is vague and tries to tell me she has no record and then remembers and has vague memory of call an got defensive. She very rudely then said well what do you want the doctor to do? I felt like crying but as I was at work and had to hold it together. This is why i really don't want to start on any medications because the aftercare is non existent...I feel completely let down and now just want to give up.

9 Replies

oldestnewest
  • It sounds as if you have grounds for a complaint to PALS. Several people on here have said that after they complained the service they received from their Rheumy department improved considerably.

    Alternatively you could try taking a deep breath and trying to iron out the issues you have with your rheumy department directly. Sometimes confusion & lack of trust escalates & while the patient shouldn't have to be the one to sort it out it does work sometimes. Perhaps a letter to your Rheumy explaining why you stopped the pred & your concerns about the department's lack of response might give them a wake up call.

    Like a lot of people I have a helpline number & the rheumy nurse always phones me back. And stopping a drug because of bad side effects is exactly the sort of thing she wants to hear about promptly. You've done all the right things - they've let you down. You have every right to insist on better service. Don't give up, though I can see why you feel like it!

    Luce xx

  • Just realised that you are in Australia & therefore don't have PALS .... is there a similar patient liason & support body?

  • Good advice from Luce I think. You must be really fed up and stressed, especially adding a car crash into it all.

    Hope it all settles down soon for you. Axx

  • I am in Australia and we don't have PALS. Thank you I will write a letter to them but the PA will most likely get it first.

    i don'even see them until mid August and am still waiting for a proper diagnosis as they are debating if I have RA/Lupus or combo of both. I have been going through testing for over a year and my levels of frustration are reaching their peak. This response has been like the icing on the cake for me and I feel like just walking away. I am going to my GP on Sunday, they won't even answer his calls, and I will talk through my options with him to see if I can just not go any further with this as I am well and truly done.

  • You poor thing it must be so hard just being in constant limbo for a whole year. I waited for 9 months and that felt like a very long time when I was in it. It seems rheumy services are as variable in Australia as they are here. Is it private care or NHS? It seems very odd to me that you can see your GP on a Sunday but I'm hoping they will help you get a proper diagnosis and treatment very soon. Tilda x

  • Please go back to your GP and make sure they know what you are doing with the prednisone. It can be quite dangerous to stop it suddenly if you are on more than 5 to 7 mg a day (affecting your adrenals). It is a nasty drug though - its just a real pity its so effective on inflammation. Definitely complain about the lack of after care though. That shouldn't happen. PALS is the right place for that.

  • Thanks Guys, I am going to GP tomorrow Sunday medical clinics are open 7 days a week in Australia. I have to go when he is on which luckily is tomorrow. He is as frustrated with their lack of response as I am. The Rheumy is public health system but even to get in privately they are the same ones and take 9 months to a year to get in to here and I really don't want to start all over again I think I would jump off the nearest cliff. I was only on 10mg for4 days so no drama. I have had it before but for some reason this time I had really bad side effects I have never had before that's why I stopped.

  • Yes, Earthwitch is so right! Prednisolone is great at the time. But it does have nasty side

    effects. It caused my osteoporosis.

  • Well my wonderful GP has shot my elbow full of cortisone to stop that agonizing pain for a bit again and told me to try and be patient as I have complex issues that may be taking longer to sort out and try and hang in there. He is also concerned that they don't respond and will keep on them. Doesn't change the fact that I will be voicing my opinion if they ever ring me back.

You may also like...